Couldn't find what you looking for?

TRY OUR SEARCH!

I have had heart palpitations off and on since I was about 16, I am 34 now. They come and go and only last about 10 seconds and are accompanied by a feeling of vertigo and lightheadedness. Over the last I'd say year or so, they are happening more and more. All day today as a matter of fact, whether I'm still or moving. Along with this I also have problems with my vision, sometimes I can't see out of half of each of my eyes. It's like someone is covering them, almost like double vision and what I do see is very very bright. Can anyone tell me what this could be and if they could be related.

Loading...

it could be a series of things but you really should go to the doctor and get it checked out before it gets worse.
Reply

Loading...

my syptoms are very similar to yours. i dont have any vision problems however. but i did faint once at a spa for a couple of seconds because of it. is this a sign of a heart attack?
Reply

Loading...

My guess would be that the above is caused by an arrythmia called VT. Because of the short bursts you can rule out out arrythmia's such as AF. VT can make you feel light headed. Effectively, for a few seconds your heart is not pumping enough blood around your body, so your blood pressure drops and you become dizzy. A drop in blood pressure can also lead to short term vision problems.



VT can have many causes, a common one is thickening of the hart mucle, eg athlete's heart - did you ever undertake professional sport or a lot of running?



VT can have some complications, it can turn into VF which is serious, however, given the number of times you have had it, and the fact that it only lasts a few seconds (if it goes over 30 seconds) it is considered to be a long term VT, your risks are low. You should take something to thin your blood though to minimise the possibility of a stroke.



I would recommend that you see a cardiologist and get a ECG and a Haulter monitor test. There are over 200 arrythmia's so you might as well find out which one it is and treat it.



I would not recommend getting beta blockers from a GP without going to a cardiologist. Depending on the beta blockers you receive, there is a possibility that they may make the arrythmia worse.



Good luck.



Andrew
Reply

Loading...

Ventricular tachycardia VT is a life threatening arrhythmia which often precedes myocardial infarct. The palpitations wouldn't be that..
Reply

Loading...

I have the same problem, what cured it for me was I stopped drinking diet soda. The chemicals in diet drinks contain aspartame or phenalynine. The side effects of that include heart palpitations, vision changes, vertigo, and ocular migranes. The ocular migranes could be happening when you see the very bright light in both of your eyes, normally they are followed by intense head aches, these migranes can be caused by aspartame or high consumtion of caffiene(sp?) or taurine which is found in coffee and energy drinks. If you do drink that stuff, lay off it for a little while and see what happens. If no changes are made then consult your doctor. Good luck :]
Reply

Loading...

I've had the same problem since I was 7yrs, as a child I refered to them, as my heart pumping porriage, and in my teen's heart stupids. I have been to doctors and specialists, looking for an answer all my life. The tests I've had, have never showed anything significant.

I have changed my diet, lost weight, exercised more, cut out all soft drink.

To this day, they still plague me, more so now that I'm an adult and the stresses of life have taken effect.  Some days are worse then others, the one's I experience now take my breath away for minutes and my vision becomes a fading tunnel.

I guess what concern's me the most is that my mother passed away suddenly in 2006 at the age of 48yrs, at home while asleep in bed. She suffered some of the same symtoms I am today.Her death certificate states that her cause of death is unacertained. After some investergation by or family GP and the funeral director we found out that they thought she suffered a rare heart condition called Long QT symdrom, and her heart just stopped beating after an attack. In Australia there is no testing for it. Apparently, it is hereditiery, but DNA testing is only done is the US, and is very costly. 

 

Reply

Loading...